HomePublications

The chain rule for F-differentiation

Research output: Contribution to journalArticle

Open Access permissions

Open

Documents

Links

Authors

Abstract

Let X be a perfect, compact subset of the complex plane, and let D(1)(X) denote the (complex) algebra of continuously complex-differentiable functions on X. Then D(1)(X) is a normed algebra of functions but, in some cases, fails to be a Banach function algebra. Bland and the second author investigated the completion of the algebra D(1)(X), for certain sets X and collections F of paths in X, by considering F-differentiable functions on X.
In this paper, we investigate composition, the chain rule, and the quotient rule for this notion of differentiability. We give an example where the chain rule fails, and give a number of sufficient conditions for the chain rule to hold. Where the chain rule holds, we observe that the Fa\'a di Bruno formula for higher derivatives is valid, and this allows us to give some results on homomorphisms between certain algebras of F-differentiable functions.

Details

Original languageEnglish
Pages (from-to)19-34
JournalIrish Mathematical Society Bulletin
Volume77
Publication statusPublished - 2016
Peer-reviewedYes
Externally publishedYes

View graph of relations

ID: 142543067

Related by author
  1. Extensions of Uniform Algebras

    Research output: Contribution to journalArticle

  2. Quasianalyticity in Certain Banach Function Algebras

    Research output: Contribution to journalArticle

  3. Abstract Swiss cheese space and classicalisation of Swiss cheeses

    Research output: Contribution to journalArticle

  4. Swiss Cheeses and Their Applications

    Research output: Chapter in Book/Report/Conference proceedingConference contribution